Alert archive / Colorado / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 25, 1999, 6:49 PM MDT for Saguache County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1999, 6:49 PM MDT (00:49 UTC)
- Expired
- Jul 25, 1999, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 188 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3143 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 260045 FFWPUB COC109-260345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 649 PM MDT SUN JUL 25 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN SAGUACHE COUNTY IN SOUTHERN COLORADO * UNTIL 945 PM MDT AT 643 PM...STATE WATER ENGINEERS IN THE ALAMOSA VALLEY OBSERVED THE WATER WAS FLOWING IN THE SAGUACHE CREEK AT THE COCHETPOA GAGE AT 1040 CUBIC FEET PER SECOND. THE WATER WAS CONTINUING TO RISE. THIS OBSERVING STATION WAS LOCATED 10 MILES WEST OF THE CITY OF SAGUACHE. THIS IS WELL ABOVE FLOOD STAGE. ROUTE 114 HAS BEEN WASHED OUT. FLOODING IS EXPECTED TO OCCUR IN AREAS FROM 10 MILES WEST OF SAGUACHE TO 5 MILES EAST OF SAGUACHE. IF YOU LIVE IN THIS AREA YOU SHOULD BE PREPARE NOW FOR FLOODING. BE PREPARED TO EVACUATE IF YOU ARE TOLD TO DO SO BY AUTHORITIES! IT IS POSSIBLE THAT ROUTE 285 MAY BE THREATENED BY THIS FLOODING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK THROUGH WATER. YOU NEVER KNOW HOW DEEP THE WATER REALLY IS. KEEP CHILDREN AWAY FROM DRAINAGE DITCHES AND SWIFTLY FLOWING WATER. HO &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:45 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 25, 1:45 PM MDT, 5 hours 4 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 145 PM MDT SUN JUL 25 1999 FORECAST CHALLENGE CONTINUES TO BE AFTERNOON AND EVENING CONVECTION...AND THE POSSIBILITY OF PROBLEMATIC LOCALIZED HEAVY RAINFALL. AFTER WARMING AND DRYING WESTERLY WINDS THIS MORNING...CONVECTION IS ONCE AGAIN STARTING TO FIRE UP ALONG THE MOUNTAINS. ABUNDANT MOISTURE CONTINUES TO STREAM UP INTO THE STATE FROM THE SOUTH AS THE RIDGE OF HIGH PRESSURE OVER THE CENTRAL AND SOUTHERN US PERSISTS. WITH LITTLE CHANGE IN THE OVERALL PATTERN EXPECTED IN THE SHORT TERM AND THE EXTENDED...WILL NOT BELABOR THE POINT MUCH. 850 MB TEMPS INDICATE 1 TO 2 DEG C WARMING OVERNIGHT TONIGHT...WITH A COOL SURGE MOVING IN FROM THE N-NE MONDAY. WITH THIS IN MIND...WARMED OVERNIGHT LOWS BY A DEG OR TWO...THEN COOLED MONDAY AFTERNOON HIGHS. MINOR DISTURBANCES IN THE UPPER FLOW WILL COMBINE WITH THE PLENTIFUL MOISTURE TO PROVIDE A DAILY CHANCE OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...FORMING OVER THE MOUNTAINS AND NEARBY PLAINS...THEN ROLLING EASTWARD ACROSS THE PLAINS. PRECIPITABLE WATER AMOUNTS ACROSS THE CWA REMAIN IN THE .75 TO 1 INCH RANGE...INDICATIVE OF THE MOISTURE THAT IS WAITING TO BE TAPPED. THE SOUTHEAST PLAINS HAVE RECEIVED A GENEROUS AMOUNT OF RAINFALL THE PAST FEW DAYS...SO ANY THUNDERSTORMS THAT DO FORM MAY POSE A FLASH FLOODING PROBLEM SINCE THE GROUND WILL NOT BE AS ABSORBANT AS USUAL. WITH GENERALLY DRY AND VERY WARM CONDITIONS THIS MORNING INTO THE AFTERNOON...WILL NOT ISSUE A FLASH FLOOD WATCH. INSTEAD...WILL KEEP WATCH OVER THE CONVECTION THAT DOES FORM...AND INFORM NIGHT CREW. IN THE EXTENDED...MODELS SUGGEST THAT THE UPPER HIGH WILL SLIDE WESTWARD...WITH MOISTURE ROTATING AROUND AND CONTINUING TO AFFECT THE STATE. NOTHING STANDS OUT TO ME AS A DRASTIC CHANGE...SO WILL STICK WITH PERSISTENCE FOR THE EXTENDED FORECAST. .PUB...NONE. MOORE
Nearby
Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.